Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

don't wish to offend anyone

baffledbbaffled Posts: 375
edited 06/11/2012 - 8:25 AM in Pain Medications
do not want to offend, but a little scared

I hope that I do not offend anyone, but i want to seek out some information in a safe environment. I figured if i googled this question, i may get many unwanted websites. So hear are the questions:

First, what does everyone mean by "saddle area"? I have read that before and never thought anything, but now I am wondering if that means more than bladder and bowl problems.

Second, this is why the above question. I have been taking only Ultram - and I have notice a decrease in sensation while I am with my husband. I assumed it was due to the medication. But now I have no internal sensation AT ALL! my question is - is this a result of the medication (i only take 200 to 300 mg daily) and really try to hold off taking it when it help, or am I loosing nerve feelings?

I have had thoracic pain since 4/07 and have had tingling in my sholder blades for the last 4 months.

I hope everyone uderstands that I am just a little scared and do not wish to offend anyone, but I just don't know who to ask. I have an appointment with a nuerosurgeon on the 29th of december.

thanks for listening and I would appreciate information that would be helpful.
advertisement

Comments

  • No need to post in more then one spot okay? :) We will respond.

    You really need to call your doctor! Also, don't ever feel uncomfortable asking us questions, or feel like you are going to offend anyone. If someone does not like what you have to say, then they can choose not to read it, that's their problem. It would be useful to discuss a number of symptoms that may indicate a medical emergency.

    Anyone who has sudden onset of bladder and/or bowel incontinence (that causes you to retain urine or be unable to hold it, or in rare cases lose rectal control), and/or progressive weakness in the lower extremities should seek immediate medical attention. Both of these are primary symptoms of a serious condition called Cauda equina syndrome. Typical symptoms include:

    * Severe or progressive weakness, numbness or altered sensation in the lower extremities - the legs and/or feet

    * Loss of sensation or altered sensation in the “saddle” area (the area or your body that would sit on a saddle: inner thighs/between the legs, buttocks, back of legs, sacral region)

    * Pain, numbness or weakness in one or both legs that may cause you to stumble or have difficulty walking.

    Cauda equina syndrome is caused by compression of the nerves in the lower spine, which can happen from a trauma to the spine, any spinal condition that may compress the nerves (such as a disc herniation, spinal stenosis), or an infection. Left untreated, this syndrome can ultimately result in paralysis, as well as continued loss of sensation in areas below the lower spine.

    http://www.spine-health.com/conditions/back-pain/back-symptoms-indicate-a-medical-emergency
  • that araine pretty much covered it but I did want to confirm that you can absolutely ask us anything at all. Please don't be timid or shy about asking such questions here and please don't be shy about speaking to your doc about this. Good luck and let us know how you make out.
  • Please don't feel embarrassed to ask us questions. That's what we are here for. I can understand how hard it is to talk face to face with someone about certain "areas" of your body but it's so much easier to talk about them here. If it has something to do with the spinal area, someone here will most likely be able to guide you in the right direction.

    Araine has provided you with great information and I hope you find this helpful.
  • Hi, I needed that info! Being female, sometimes it is just hard to "say" exactly what baffled said. The info was helpful and read the info to my husband!

    Blessings!

  • I am still sort of waiting things out....and also, for everyone's encouragement to ask what you need to ask in a safe place. I have sensation externally, and we will see what the nuero says on the 29th about the rest of the symptoms. My husband will be glad that we will need to"experiment" before I see the doc. Lord knows with the pain and so on.....

    thanks again
  • I don't know how much research has been done on the topic. I have been personally reassured (by a man) that pain meds do not inhibit the ability to experience pleasure. But I will tell you from my own, personal experience that is not true. All sense of propriety aside, now, I'm going to spell it out. If I have recently taken maximum dose of pain medication, I'm going to be unable to acheive the Big O. On the other hand, I have been surprised by an O when it has been a couple of hours since my last pill. (I take only short-acting meds for reasons I won't go into). If on some Sunday morning, I awaken without that god awful nerve pain in my legs (which means 7 or 8 hours has gone by without any meds) and we're having a lovely, loving Sunday morning and then I start to feel the pain, I will get all over my husband to get over here, get those pants off the pain is starting, we need to act NOW! and HURRY. So Yes. Losing sexual sensation is a symptom of a very severe progression of nerve disorder but for my own part, I do not see how a drug can stop the pain signals and still allow the pleasure signals. My personal experimentation verifies the above comment. So, if you're having a good pain day and have been without meds for a few hours, light the candles and put on a video because its good for the soul and its a great way to say "thanks, Hon, "for all you've been doing for me," Susan
  • That is what I try to do - to let everyone have some fun, make sure that it has been past the dosage time frame or hold off with the meds until the deed is done. I agree, I have respect for the meds, but I don't think they have the ability to decide which sensations can get through. Your response made me laugh and lighten up (both well needed). And thanks for the reminder - they do tolerate alot and need to be thanked.
advertisement
Sign In or Register to comment.